Incontinence Channel
Topics
Medications
Quicklinks
Related Channels

Oxytrol and Constipation

It is possible to develop constipation while taking Oxytrol. Constipation was seen in up to 3.3 of people taking the medication during clinical studies. If you are using Oxytrol and constipation occurs, you can try increasing fiber in your diet, adding bran to your food, drinking plenty of fluids, or exercising regularly. Talk to your healthcare provider if you are experiencing severe constipation.

Starting in September 2013, Oxytrol patches will be available without a prescription and will be sold under the name "Oxytrol for Women" to treat women over age 18 with overactive bladder. The prescription version will still be available. It is unclear how this will affect the price and insurance coverage for Oxytrol.
 

Does Oxytrol Cause Constipation?

Oxytrol® (oxybutynin patch) is a prescription overactive bladder medication. Even though the drug is not taken by mouth (it is a skin patch), it can still cause constipation. Oxytrol is an anticholinergic medication that, like all anticholinergic medications, often causes constipation. In fact, constipation is considered a "classic" anticholinergic medication side effect.
 

How Common Is Constipation With Oxytrol?

Before medicines are approved for use in the United States, they must go through several clinical studies. In these studies, many people are given a particular medicine, while others are given a placebo (a "sugar pill" with no active ingredient). In these studies, potential side effects in both groups are carefully documented. This way, it is possible to see what side effects occur, how often they appear, and how they compare to the group taking the placebo.
 
In clinical studies, up to 3.3 percent of people taking Oxytrol experienced constipation, compared to none of the people taking the placebo.
 

Oxytrol Patch for Overactive Bladder

Referring Pages:
Terms of Use
Advertise with Us
Contact Us
About eMedTV
Privacy Policy
Copyright © 2006-2017 Clinaero, Inc.
eMedTV serves only as an informational resource. This site does not dispense medical advice or advice of any kind. Site users seeking medical advice about their specific situation should consult with their own physician. Click Terms of Use for more information.